Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 287, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 8, 1998, 5:02 PM CDT for Ozark County, Taney County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 1998, 5:02 PM CDT (22:02 UTC)
- Expired
- Aug 8, 1998, 6:05 PM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 082204 SVRSGF MOC153-213-082305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 502 PM CDT SAT AUG 8 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OZARK COUNTY IN SOUTHWESTERN MISSOURI TANEY COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 605 PM CDT * AT 500 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF PENNIES. THIS STORM WAS LOCATED NEAR BROWNBRANCH OR ABOUT 15 MILES EAST NORTHEAST OF FORSYTH AND WAS MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROWNBRANCH THROUGH 515 PM TOLEDO BY 520 PM PONDFORK BY 530 PM VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS. SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:45 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 8, 1:45 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CDT SAT AUG 8 1998 1ST PD FCST CONCERNS...POPS IN ERN ZONES. SGF 88D SHOWING SCT SHRA OVR PORTIONS OF OUR ERN ZONES IN RESPONSE TO STRONG MID LEVEL TROF. MID LEVEL TROF ALSO SHOWS UP WELL ON AREA PROFILERS. OTHERWISE STLT SHOWS MOSTLY SUNNY SKIES OVR REST OF CWA. MODELS IN GOOD AGREEMENT WITH MID LEVEL TROF PUSHING OUT OF CWA BY MIDNIGHT AS RIDGE BUILDS IN W. WITH RECENT RAINS...GROUND IS STILL RELATIVELY MOIST SO NOT LOOKING FOR BIG WARM UP IN TEMPERATURES...BACK TO NEAR NORMAL TEMPERATURES FOR THIS TIME OF THE YEAR. AS FOR TEMPERATURES GUIDANCE LOOKS GOOD. ...1ST PD RECOMMENDATIONS (COORDINATION PURPOSES ONLY)... WL NEED TO PUT A EVENING LOW POP IN UNO/VIH/AIZ ZONES AND LEAVE SKY COVER PARTLY CLOUDY....THEN BECOMING MOSTLY CLR. SHRA ARE AS FAR WEST AS WRIGHT/LACLEDE COUNTIES. WINDS WILL BE LIGHT. REST OF CWA SHOULD BE MOSTLY CLR WITH LIGHT WIND. SE KS/JLN...LOW UPPER 60S. SGF.........LOW MID 60S. UNO/VIH/AIZ.....MID TO UPPER 60S. SGF BB 066/090 066/090 065 07211 JLN BB 068/092 068/092 067 07111 SS
In the hours before
Special weather statement, Aug 8, 1:00 PM CDT, 4 hours 2 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT AUG 8 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...NO SEVERE WEATHER ACROSS THE REGION... LOW PRESSURE OVER THE CENTRAL PART OF THE COUNTRY WILL CONTINUE TO MOVE NORTHEAST OVER THE NEXT FEW DAYS. DAYTIME HEATING WILL COMBINE WITH MOIST AIR OVER THE OZARKS TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE BEST CHANCE OF THUNDERSTORMS ALONG AND EAST OF A ROLLA TO W2EST PLAINS LINE. ANY THUNDERSTORM ACTIVITY SHOULD STAY BELOW SEVERE LIMITS AND WILL DISSIPATE AFTER SUNSET. SPOTTER AND EMERGENCY ACTIVATION WILL NOT BE NEEDED FOR THE REST OF TODAY AND INTO SUNDAY MORNING. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:50 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.